MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 03/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that patient experienced visual disturbance and worsening visual acuity after implantation.Additional information has been requested and received stating that the patient experienced visual disturbance and clinical reason for explant being worsening visual acuity after implantation.The iol was explanted and exchanged for an unknown advanced technology intraocular lens (atiol) following the initial implant procedure.It was noted that, visual acuity had improved, but still had some glare.There are two medical reports associated with this patient.This is for right eye.
 
Additional Manufacturer Narrative
The lens was returned submerged in clear liquid inside a small specimen jar.The lens was allowed to air dry prior to evaluation.Residue of clinical solution was observed on the lens.The optic was cut into pieces, typical of an insertion and removal.The optic center had cracked damage in the shape of an instrument used to grasp the lens.The damage was present on the anterior and directly opposite on the posterior surface.Three other areas of the optic edge had cracked damage in the shape of an instrument used to grasp the lens.The damage was present on the anterior and directly opposite on the posterior surface and travelled inward toward the center of the optic.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge was used.The handpiece and viscoelastic information was not provided.It is unknown if qualified products were used.The root cause cannot be determined for the reported complaint.The explanted lens was returned cut into pieces, typical of an insertion and removal.The optic center and three other optic areas had lines of cracked damage in the shape of an instrument used to grasp the lens, present on the anterior and posterior optic surfaces.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.The company lens 16.0 diopter (1.5 extended depth of focus) lens was removed.The replacement lens information was not provided.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22115560
Report Number1119421-2025-01554
Device Sequence Number7157417
Product Code POE
UDI-Device Identifier00380652405690
UDI-Public(01)00380652405690(17)280327(11)240329(10)15829570
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWET0
Device Lot Number15829570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL, CARTRIDGE D.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown